Alert archive / Maryland / Special Weather Statements in 2021
Special Weather Statement, NWS Wakefield, VA
NWS Wakefield, VA issued this special weather statement at Jun 19, 2021, 11:19 PM EDT for Wicomico County, Maryland. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2021, 11:19 PM EDT (03:19 UTC)
- Expired
- Jun 19, 2021, 11:45 PM EDT
- In force
- 26 min
- Issued by
- NWS Wakefield, VA
County Wicomico County, MD
The radar
The Dover AFB radar (KDOX), 75 km from the middle of the area, began a volume at 03:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 00:00Z, 3.3 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 167 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 1691 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted.
856
WWUS81 KAKQ 200319
SPSAKQ
Special Weather Statement
National Weather Service Wakefield VA
1119 PM EDT Sat Jun 19 2021
MDZ022>024-200345-
Wicomico-Somerset-Inland Worcester-
1119 PM EDT Sat Jun 19 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN SOMERSET AND
SOUTHWESTERN WICOMICO COUNTIES...
At 1119 PM EDT, a strong thunderstorm was located 8 miles northwest
of Princess Anne, moving east at 35 mph.
Wind gusts in excess of 30 mph and pea size hail are possible with
this storm.
Locations impacted include...
Fruitland, Princess Anne, University Of Maryland Eastern Shore,
Salisbury University, Whitehaven, Green Hill, Waterview, Trinity,
Salisbury-Wicomico, Eden, Dames Quarter, Allen, Lakewood, Widgeon,
Longridge, Mount Vernon, Nanticoke, Monie, Shad Point and Oriole.
If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
LAT...LON 3817 7592 3819 7592 3820 7589 3819 7588
3822 7582 3823 7582 3823 7585 3825 7588
3824 7589 3823 7588 3823 7590 3826 7592
3829 7590 3837 7549 3819 7547
TIME...MOT...LOC 0319Z 263DEG 30KT 3825 7583
$$
EIWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this special weather statement went out at Jun 19, 9:49 PM EDT, 1 hour 30 minutes earlier.
Area forecast discussion, Jun 19, 9:49 PM EDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
949 PM EDT Sat Jun 19 2021
.SYNOPSIS...
A cold front approaches from the northwest today and weakens
north of the local area on Sunday. The remnants of Tropical
Storm Claudette are forecast to track just to the south of the
area late Sunday into Monday. A cold front crosses the area from
Tuesday to Tuesday night.
&&
.NEAR TERM /THROUGH SUNDAY/...
As of 1050 PM EDT Saturday...
A weak surface trough extends from northern VA to the northern
Delmarva and southern NJ this evening, with high pressure
centered well offshore. A few showers are developing along the
trough across NE MD and northern DE. However, this activity has
been poorly organized and limited in coverage as the primary
shortwave energy aloft is located to the north from central PA
to upstate NY. Partly to mostly cloudy, warm, and humid this
evening with temperatures in the mid 70s to low 80s and
dewpoints in the upper 60s to low 70s. Tropical Storm Claudette
is currently located over central AL and moving NNE and will
have no impact on our local wx through tonight. PoPs increase to
30-40% through 06z over the lower Maryland Eastern Shore as the
surface trough drifts south, with only a slight chc of tstms,
then a 20% chc of showers through 09z. Otherwise, partly to
mostly cloudy and increasingly muggy with lows mostly 70-75F
(locally in the upper 60s across the NW).
Sunday we'll start to turn our eyes to the remnants of Tropical
Storm Claudette slowly lifting ENE or NE across the Deep South
before reaching SC by evening. The leading edge of the
associated tropical moisture will likely reach far srn VA and NE
NC by Sunday evening, with PWAT values increasing to 1.9-2.1".
Locally, Sunday is still looking like a rain-free day for most
areas (except for perhaps NE NC and far southern VA) until
late, with 20-40% PoPs after 18z. Isolated diurnally-driven
convection is possible across most areas west of the Ches Bay,
with perhaps a bit more convection across far srn VA and
interior NE NC on the leading edge of the richer moisture. The
convection on Sunday is generally expected to be sub-severe, but
SPC has included parts of interior NE NC in a Marginal Risk for
severe wx (mainly due to a modest increase in low-level speed
and directional shear across far srn portions of the area by
late Sun). Highs Sunday will be in the lower 90s N (where more
sun is expected and with a minimal chance for rain), with mid-
upper 80s across the far south with more clouds.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/...
As of 430 PM EDT Saturday...
The latest 12z/19 model consensus has remained fairly consistent
with the remnants of Claudette to track ENE to a position off the NC
Outer Banks by Monday aftn. This track would continue to keep the
primary effects from Claudette south of the local area and point
toward the heaviest rainfall amounts remaining confined just to the
south of the forecast area. However, rain chances do steadily
increase over the southern half of the area (especially NE NC) from
Sun night through Mon AM before diminishing Mon aftn/Mon evening as
the remnant low moves well offshore. WPC has a Marginal risk for
heavy rain (ERO) into NE NC Day2 (Sun 12Z-Mon 12Z) with no risk to
the N of that. Have likely PoPs for all of NE NC, tapering to high
chc across Hampton Roads, with just a few showers expected in
central/nrn zones Sun night/Mon AM. The current forecast (which
largely follows an average of deterministic models and WPC QPF shows
0.2-0.8" of rain across Hampton Roads and NE NC (highest south).
Thus, while some locally heavier totals from downpours are likely
across SE VA/NE NC with warm cloud depths aoa 13kft and PWs of 2.0-
2.4" late Sun night into Mon morning, the widespread flood threat
remains low across our area at this time (Flash Flood Guidance
values are generally 3-4" in 3 hours in NE NC). Very muggy Sunday
night with lows in the low- mid 70s. Highs Monday generally in the
upper 80s SE and low 90s NW (where there will be more sun). The
overall trend is for even the SE to dry out by Mon aftn.
PoPs will be fairly low Mon aftn/Mon night as we will be in between
the departing tropical system and a strong cold front approaching
from the NW. A potent shortwave that is progged to track ENE from
the far nrn Great Lakes to Quebec during the middle of next week.
This feature will very likely drag a fairly strong early summer cold
front through the region during the Tue-Tue night timeframe. Have
maintained likely PoPs during the day on Tue and will continue chc
PoPs into late Tue night across the SE to account for this (for
showers and tstms...more specifics to come as it gets closer to the
event given differences in timing between the models). Highs Tue are
forecast to be in the upper 80s SE to the lower 80s NW (with
temperatures likely falling into the 70s to lower 80s after the rain
develops. For most of the CWA, the bulk of the QPF through Tue will
be more a result of this front than Claudette.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
As of 430 PM EDT Saturday...
Cooler and much drier air then looks to return post- frontal on Wed
and Thu as high pressure settles into the area. Highs in the upper
70s to mid 80s with lows in the 50s and 60s under mostly sunny
skies. The high gradually drifts offshore late in the week with a
modest trend upward in temperatures and humidity. Will have PoPs of
15-30% Fri and Sat during peak heating, highs will be in the mid to
upper 80s with lows mainly in the 60s.
&&
.AVIATION /02Z SUNDAY THROUGH THURSDAY/...
As of 750 PM EDT Saturday...
A surface trough extends from Southern New England through
Northern VA as of 00z, with high pressure centered well
offshore. Isolated showers are developing along the trough, and
this activity is expected to increase in coverage this evening
across NE MD and the northern Delmarva, with the best potential
of showers and tstms at SBY from 02-06z. Any showers/tstms have
the potential to produce brief MVFR/IFR vsby along with a few
stronger wind gusts. Otherwise, expect a SW wind of 5-10kt under
high clouds tonight for the remaining terminals. High pressure
remains centered well offshore Sunday as TD Claudette is
forecast to move across GA/SC. A SW wind is expected to increase
to 10-15kt with gusts to 20kt Sunday afternoon. Most sites have
a 15-20% chc of afternoon showers/tstms, with up to 30% at ECG.
There is a higher potential at ECG for some lower clouds and
showers/tstms late Sunday night into Monday morning as TD
Claudette is forecast to track across the NC Outer Banks.
Otherwise, PoPs are 30-50% for PHF/ORF, and 20-30% for RIC/SBY.
Mainly dry later Monday afternoon and evening. Widespread
showers/tstms are expected Tuesday with a strong cold front. Dry
conditions are expected by midweek as high pressure builds into
the region.
&&
.MARINE...
As of 400 PM EDT Saturday...
Current surface analysis depicts high pressure centered between SC
and GA with Tropical Storm Claudette centered between southern MS
and AL. A series of shortwaves will pass generally north of the FA,
one this afternoon, and a second later this evening into early
tonight. Winds are generally WSW 5-15 kt over the Ches Bay and
rivers and SW 10-15 kt over the coastal waters. Winds will gradually
increase this evening, shifting to SW across the middle and southern
Ches Bay. Meanwhile, CAMs show a boundary moving south over the
upper and middle bay from storms to the north this evening into
early tonight. Brief gusts to SCA levels will be possible with the
NNW winds behind the boundary, but it will be brief (<3 hrs) and
will quickly wash out with winds shifting back to SW. The pressure
gradient increases tonight as the high north of Claudette moves
northeast and a low over SE Canada moves E. This will result in SW
winds of 15-20 kt with gusts to 25 kt over the middle and lower bay,
Lower James, Currituck Sound, and middle and southern coastal
waters. Have issued a SCA for the middle and lower bay, Lower James,
and the Currituck Sound from 4 AM until 1 PM Sunday to account for
the winds. There is some potential this evening into early tonight
for near 5 ft seas in the southernmost coastal waters with the SW
surge. However, this is a very marginal threat and confidence is too
low in hitting 5 ft seas for a SCA at this time. The pressure
gradient lightens as it lifts north Sunday resulting in SW winds
around 15 kt for most (15-20 kt for the coastal waters) through the
evening. There is some potential for near SCA winds Sunday evening,
but confidence is not high enough to issue a SCA at this time.
Winds become S Sunday night around 15 kt, decreasing to 10-15 kt
Monday. Tropical Storm Claudette is expected to weaken to a tropical
depression over land as it moves ENE before it strengthens back into
a tropical storm Monday as it exits off the NC coastline. At this
time, any tropical storm force winds are expected to remain to the
east of the center of the low, which is expected to pass over the
Outer Banks (possibly over our southernmost coastal waters). The
asymmetrical wind field is expected to be beneficial for the local
waters as any potential tropical storm force winds are expected to
remain south and east of the local waters at this time. However,
will likely see elevated seas and increased rip risk for southern
beaches Monday due to the longer period of the tropical storm. A SCA
will likely be needed for the southern waters to account for the
elevated seas (~5 ft), but will refrain for now until the exact
track becomes more clear.
The next cold front pushes through the region late Tuesday. At this
time, winds with the cold front are expected to remain sub-SCA
level, but this is subject to change.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...Small Craft Advisory from 4 AM to 1 PM EDT Sunday for
ANZ631>634-638.
&&
SYNOPSIS...LKB
NEAR TERM...AJZ/LKB
SHORT TERM...ERI/LKB
LONG TERM...ERI/LKB
AVIATION...AJZ
MARINE...RMMHazardous weather outlook, Jun 19, 9:42 PM EDT, 1 hour 37 minutes before
Hazardous Weather Outlook National Weather Service Wakefield VA 942 PM EDT Sat Jun 19 2021 MDZ021>025-VAZ048-060>062-064>069-075>090-092-093-095>100-509>525- 210145- Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches- Fluvanna-Prince Edward-Cumberland-Goochland-Caroline-Mecklenburg- Lunenburg-Nottoway-Amelia-Powhatan-Westmoreland-Richmond- Northumberland-Lancaster-Brunswick-Dinwiddie-Prince George- Charles City-New Kent-Gloucester-Middlesex-Mathews-Greensville- Sussex-Surry-James City-Southampton-Isle of Wight-Norfolk/Portsmouth- Suffolk-Chesapeake-Virginia Beach-Accomack-Northampton- Western Louisa-Eastern Louisa-Western Hanover-Eastern Hanover- Western Chesterfield-Eastern Chesterfield (Including Col. Heights)- Western Henrico (Including the City of Richmond)-Eastern Henrico- Western King William-Eastern King William-Western King and Queen- Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News- Hampton/Poquoson- 942 PM EDT Sat Jun 19 2021 This Hazardous Weather Outlook is for southeast Maryland, central Virginia, east central Virginia, eastern Virginia, north central Virginia, south central Virginia and southeast Virginia. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ012>017-030>032-102-210145- Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck- Bertie-Chowan-Perquimans-Eastern Currituck- 942 PM EDT Sat Jun 19 2021 This Hazardous Weather Outlook is for northeast North Carolina. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Locally heavy rain will be possible Sunday afternoon through Monday morning as the remnant low from tropical storm Claudette passes south of the local area. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 19, 11:19 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Wakefield VA
1119 PM EDT Sat Jun 19 2021
MDZ022>024-200345-
Wicomico-Somerset-Inland Worcester-
1119 PM EDT Sat Jun 19 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN SOMERSET AND
SOUTHWESTERN WICOMICO COUNTIES...
At 1119 PM EDT, a strong thunderstorm was located 8 miles northwest
of Princess Anne, moving east at 35 mph.
Wind gusts in excess of 30 mph and pea size hail are possible with
this storm.
Locations impacted include...
Fruitland, Princess Anne, University Of Maryland Eastern Shore,
Salisbury University, Whitehaven, Green Hill, Waterview, Trinity,
Salisbury-Wicomico, Eden, Dames Quarter, Allen, Lakewood, Widgeon,
Longridge, Mount Vernon, Nanticoke, Monie, Shad Point and Oriole.
If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
LAT...LON 3817 7592 3819 7592 3820 7589 3819 7588
3822 7582 3823 7582 3823 7585 3825 7588
3824 7589 3823 7588 3823 7590 3826 7592
3829 7590 3837 7549 3819 7547
TIME...MOT...LOC 0319Z 263DEG 30KT 3825 7583
EIThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 3:03 AM EDT | Small Craft Advisory | AKQ | 37 hr | |
| Jun 20, 4:00 PM EDT | Special Marine Warning | AKQ | 90 min | |
| Jun 20, 4:59 PM EDT | Small Craft Advisory | AKQ | 5 hr | |
| Jun 20, 3:00 PM EDT | Special Weather Statement | AKQ | Bertie | 45 min |
| Jun 20, 3:06 PM EDT | Special Weather Statement | AKQ | Perquimans | 39 min |
| Jun 20, 3:10 PM EDT | Tornado Warning | AKQ | Chowan, Perquimans | 35 min |
| Jun 20, 3:41 PM EDT | Tornado Warning | AKQ | Pasquotank, Perquimans | 34 min |
| Jun 20, 4:16 PM EDT | Special Weather Statement | AKQ | Currituck | 44 min |
| Jun 20, 4:59 PM EDT | Special Weather Statement | AKQ | Currituck | 31 min |
Nearby
Special Weather Statements in Maryland, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.